so i just recently stopped doing heroin, and someone told me that methadone could help me get off of it, but i been reading alot of stuff that methadone is a harder drug to get off of. so i just need some advice. i took 30 mg of methadone yesterday, and its been over 24 hours and still no withdrawals. should i just stop taking the methadone? or how is it even helpful?
Please stop the methadone, the withdrawal is hell on earth.
I went cold turkey from 30mg, after cutting by 10mg from 90mg. Methadone withdrawal will wretch your body inside out. You will lose your mind through it. The physical withdrawal left me so weak I can hardly take care of myself. Now I am in the PAWS phase and just got out of the psych hospital. I had to check in last week because the symptoms of Post Acute Withdrawal Syndrome made me suicidal and I overdosed on whatever I could find in my house.
PAWS can last from 3 months to 18 months.
Prepare yourself, it will start a few weeks after your physical withdrawal from heroin. But stay far away from the methadone unless you want to burn in hell for weeks. Good Luck and God Bless. Sable
Forget the suboxone also, I tried that as well. Its just another pharmaceutical. money maker. You can get through it, I'm a frail 97lbs but I am staying strong as possible.
Methadone can help prevent withdrawal symptoms from the H. But as the first answer indicated, very hard to quit methadone too. However, many people have had success with suboxone. It's a powerful drug that stops withdrawals. You would need to find a doctor licensed to prescribe it. Try googling suboxone or SubDoc to find a doctor in your area. It's a temporary fix to a life long problem. But it can work. Be sure and get in to some counseling too. It will help you adjust to a life without H and give you tools needed to prevent relapse. Cold turkey from either H or methadone is very dangerous. Please be careful
i am getting off methadone right now and i am telling you what just go through the withdrawal from herione because i am on day 15 off methadone and im still feeling every bit of it
I noticed that a lot of people that say methadone withdrawals are horrible, but I also notice that most of these people also say that they came off of it cold turkey!! Well yea, you most definitly will have withdrawals if you come down too quickly or even cold turkey! Thats why it is not recommended that you do that on methadone. Methadone programs are generally designed for patients to be on the medication for at least a year and then the patient does a slow taper. It's designed for you to stay on the medication, free of withdrawals, while you get your life back in order, establish a job, etc. Then once you feel stable in your life, you slowly taper down. I'm currently on 90 mgs, it saved my life, and when I'm ready to come down, I believe I will only decrease 1 mg every 2 weeks (thats my personal preference). Be prepared to dedicate some serious time to the program if you are serious about eventually getting clean.
Most addicts that take methadone for a week or two and then expect to be clean... well, thats probably not going to work if your are seriously addicted. Most people that dont use methadone the way that it was intended dont find success with getting clean and they typically relapse very soon afterward. For me personally, the methadone program has saved my life!! :)
Methadone can work up to 36 hrs. Until the body starts to show signs of withdrawal symptoms. Unfortunately 30mg is not a very low dose when coming down off methadone. Personally I've almost went 48hrs. before withdrawal symptoms came fast and hard at 20mg. I have went on a three day bender of methaphetamine and went over 2 days without withdrawal. Maybe you did something out of ordinary to stall your need to dose 30mg. I wish you best of luck to getting off methadone. Also the pills may have a different effect than then liquid methadone. My suggestion from me to you is do what seems to working. Most important thing is not to go back to the reason you got on cmethadone. Look into non-narcotic ways to get off the last of the methadone mg dosage. Get prepared to deal with the months after no more methadone, for example the dreams,pychological. And it is very important to go to as many N/A meeting as possile. And try to get the right sponsor that you can put all your feelings and confidence. Be strong and share your experience to help others.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Jan 2012 • 2 answers
Updated 26 Mar 2010 • 1 answer
Updated 15 Aug 2010 • 4 answers
Updated 16 Feb 2018 • 1 answer
Updated 2 Feb 2011 • 1 answer